Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 337, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 29, 2014, 7:17 PM MDT for Kit Carson County, Yuma County, Colorado; Cheyenne County, Sherman County, Kansas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 29, 2014, 7:17 PM MDT (01:17 UTC)
- Expired
- Sep 29, 2014, 8:15 PM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 17 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 7:42 PM MDT | TSTM WND GST 62 | 5 W Goodland, KS | |
| Sep 29, 7:43 PM MDT | TSTM WND GST 58 | 11 Nne Ruleton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 2:01 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS53 KGLD 300117
SVRGLD
COC063-125-KSC023-181-300215-
/O.NEW.KGLD.SV.W.0337.140930T0117Z-140930T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT MON SEP 29 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN YUMA COUNTY IN NORTHEASTERN COLORADO...
NORTHEASTERN KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
SHERMAN COUNTY IN NORTHWESTERN KANSAS...
CHEYENNE COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 815 PM MDT/915 PM CDT/
* AT 715 PM MDT /815 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 18 MILES NORTH OF BETHUNE TO 6 MILES
WEST OF KANORADO TO 12 MILES NORTHWEST OF WESKAN...MOVING NORTHEAST
AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 705 PM MDT...WIND GUSTS OF
60 MPH WERE REPORTED AT THE BURLINGTON AIRPORT. THESE
STORMS HAVE A HISTORY OF PRODUCING DAMAGING WIND GUSTS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...EDSON...RULETON...BIRD CITY AND
BEECHER ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 35.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 441 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 194 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 10160 3978 10141 3957 10141 3957 10139
3922 10139 3913 10152 3913 10205 3910 10205
3910 10217 3926 10221 3972 10239 4000 10204
TIME...MOT...LOC 0115Z 233DEG 36KT 3957 10237 3930 10215 3901 10208
HAIL...1.00IN
WIND...70MPH
$$
HUSTED3 follow-up statements
114
WWUS53 KGLD 300144
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT MON SEP 29 2014
COC063-125-KSC023-181-300215-
/O.CON.KGLD.SV.W.0337.000000T0000Z-140930T0215Z/
YUMA CO-KIT CARSON CO-SHERMAN KS-CHEYENNE KS-
744 PM MDT MON SEP 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
MDT/915 PM CDT/ FOR SOUTHEASTERN YUMA...NORTHEASTERN KIT CARSON...
SHERMAN AND CHEYENNE COUNTIES...
AT 741 PM MDT /841 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 16 MILES WEST OF ST. FRANCIS TO 8 MILES NORTH
OF RULETON TO 13 MILES SOUTHWEST OF GOODLAND...MOVING NORTHEAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 705 PM MDT...WIND GUSTS OF 60
MPH WERE REPORTED AT THE BURLINGTON AIRPORT. AT 741 PM
MDT...WIND GUSTS OF 60 MPH WERE REPORTED IN NORTHWEST
SHERMAN COUNTY.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...EDSON...RULETON...BIRD CITY AND
BEECHER ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 35.
INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 447 AND 450.
HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 10160 3978 10141 3957 10141 3957 10139
3922 10139 3913 10152 3913 10205 3910 10205
3946 10215 3972 10239 4000 10204
TIME...MOT...LOC 0141Z 233DEG 36KT 3973 10210 3946 10188 3917 10181
HAIL...0.75IN
WIND...70MPH
$$
HUSTED151
WWUS53 KGLD 300159
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
759 PM MDT MON SEP 29 2014
COC063-300208-
/O.CAN.KGLD.SV.W.0337.000000T0000Z-140930T0215Z/
KIT CARSON CO-
759 PM MDT MON SEP 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIT CARSON COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4000 10160 3978 10141 3957 10141 3957 10139
3922 10139 3913 10151 3913 10205 3957 10205
3958 10207 3982 10226 4000 10204
TIME...MOT...LOC 0158Z 233DEG 36KT 3983 10194 3956 10172 3927 10165
$$
COC125-KSC023-181-300215-
/O.CON.KGLD.SV.W.0337.000000T0000Z-140930T0215Z/
YUMA CO-SHERMAN KS-CHEYENNE KS-
759 PM MDT MON SEP 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
MDT/915 PM CDT/ FOR SOUTHEASTERN YUMA...SHERMAN AND CHEYENNE
COUNTIES...
AT 758 PM MDT /858 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 8 MILES NORTHWEST OF ST. FRANCIS TO 6 MILES
SOUTHEAST OF GOODLAND...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WIND GUSTS WERE REPORTED
11 MILES NORTH NORTHEAST OF RULETON AND 5 MILES WEST OF
GOODLAND.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLAND...ST. FRANCIS...KANORADO...EDSON...RULETON...BIRD CITY AND
BEECHER ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 35.
HIGHWAY 385 NEAR MILE MARKER 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4000 10160 3978 10141 3957 10141 3957 10139
3922 10139 3913 10151 3913 10205 3957 10205
3958 10207 3982 10226 4000 10204
TIME...MOT...LOC 0158Z 233DEG 36KT 3983 10194 3956 10172 3927 10165
HAIL...0.75IN
WIND...60MPH
$$
HUSTED508
WWUS53 KGLD 300214
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
814 PM MDT MON SEP 29 2014
COC125-KSC023-181-300224-
/O.EXP.KGLD.SV.W.0337.000000T0000Z-140930T0215Z/
YUMA CO-SHERMAN KS-CHEYENNE KS-
814 PM MDT MON SEP 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YUMA...SHERMAN
AND CHEYENNE COUNTIES WILL EXPIRE AT 815 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4000 10160 3978 10141 3957 10141 3957 10139
3922 10139 3913 10151 3913 10205 3957 10205
3958 10207 3982 10226 4000 10204
TIME...MOT...LOC 0210Z 233DEG 36KT 3983 10194 3956 10172 3927 10165
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 5:30 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 29, 5:30 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT MON SEP 29 2014
.UPDATE...
ISSUED AT 511 PM MDT MON SEP 29 2014
HAVE ISSUED UPDATE TO FORECAST TO EXTENDED THE TIMING FOR THE WIND
ADVISORY ACROSS WESTERN ZONES...AND TO ADJUST TEMPS FROM LATEST
OBSERVATIONS. LATEST OBS FROM ACROSS THE ADVISORY STILL SHOW
SUSTAINED WINDS 30 MPH OR HIGHER...AND WITH LOW STILL OFF TO THE
WEST...HAVE OPTED TO EXTEND PRODUCT TO 03Z. TORNADO WATCH REMAINS
IN EFFECT. NO OTHER CHANGES MADE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 214 PM MDT MON SEP 29 2014
TONIGHT INTO TUESDAY...
...THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH WATCH FOR
THE WESTERN HALF OF THE TRI STATE REGION...
ANOTHER WARM AND WINDY AFTERNOON ACROSS THE TRI STATE REGION AS
TEMPERATURES RANGE FROM THE U70S THRU THE M80S. LOWEST NUMBERS ARE
POSITIONED OVER WESTERN ZONES WHERE INCREASED CLD COVER HAS
OCCURRED. ALL THIS AS A RESULT OF LOW PRESSURE TO OUR WEST AND
STRONG SFC RIDGE TO OUR EAST BRINGING IN WAA ON STRONG SOUTHERLY
GRADIENT.
AS WITH LAST SEVERAL DAYS IN MODEL RUNS...UPPER LOW THAT IS
POSITIONED OVER THE SW PORTION OF THE COUNTRY WILL SHIFT EAST THIS
AFTERNOON THRU THE OVERNIGHT HRS. LATEST REGIONAL RADAR LOOP IS
SHOWING INCREASING AREAL COVERAGE OF RW/TRW OVER CENTRAL COLORADO...
AND IS THE PRELUDE TO AN ACTIVE WX SCENARIO FOR THE AREA. THIS BAND
OVER COLORADO WILL INTENSIFY AND MOVE EAST OVER THE NEXT COUPLE OF
HRS...PUTTING EASTERN COLORADO ZONES ON DECK FOR POTENTIAL SEVERE WX.
STRONG WINDS THIS AFTERNOON OVER WESTERN ZONES ARE FALLING IN LINE
WITH WIND ADVISORY ALREADY IN EFFECT AND WILL BE ADDRESSED CLOSER TO
00Z TUESDAY WHEN PRODUCT SET TO EXPIRE.
FOR TONIGHT...TRW/RW IS EXPECTED TO RAMP UP ALONG THE WESTERN ZONES
LATE THIS AFTERNOON...TRANSITIONING FROM WEST TO EAST OVERNIGHT AS
THE UPPER LOW MOVES EAST OVER THE ROCKIES THEN SHIFTING NE TOWARDS
NORTHERN PLAINS BY TUESDAY MORNING. MODEL PARAMETERS AND PRE-STORM
ENVIRONMENT AHEAD OF THIS WILL BRING IN SEVERE CONDITIONS...
INCLUDING THE CHANCE FOR TORNADOES...ESPECIALLY OVER EASTERN
COLORADO AND NW KANSAS. THE REST OF THE CWA WILL SEE THE CHANCE FOR
LARGE HAIL...AND WINDS 70 MPH BUT MAY CHANGE DEPENDING ON THE
DEVELOPMENT OF STORMS OVER THE NEXT SEVERAL HOURS. HEAVY RAINFALL
WILL ALSO ACCOMPANY ANY STORMS THAT DO DEVELOP. ALTHOUGH THEY WILL
APPEAR TO MOVE QUICKLY ALONG BOUNDARY...SOME TRAINING IS POSSIBLE
THAT MAY LEAD TO LOCALIZED HIGH RAINFALL AMTS OF 1-2" IN A SHORT
TIME...OTHERWISE...CWA WILL SEE A GENERAL 0.25" TO ALMOST AN INCH OF
RAIN. AS PRECIP BEGINS TO WIND DOWN FROM WEST TO EAST AFTER 06Z
TUESDAY...BRINGING IN MENTION OF FOG TO CARRY THRU 12Z TUESDAY.
GOING INTO TUESDAY...LOW PRESSURE NORTH OF THE FORECAST AREA DURING
THE MORNING HRS. TRAILING BOUNDARY WILL BE SET UP OVER CENTRAL
KANSAS...WITH DRIER AIR WORKING INTO WESTERN ZONES. EXPECTING CLRING
OF PRECIP CWA BY MIDDAY AS A RESULT. WEST-SOUTHWEST FLOW BEHIND
EXITING LOW WILL KEEP HIGHS TUESDAY INTO THE 70S. DECREASING WINDS
WITH EXITING SYSTEM...COMBINED WITH AMPLE LOW-LEVEL MOISTURE FROM
OVERNIGHT RAINFALL WILL ALLOW FOR PATCHY FOG THRU THE MID MORNING
HRS ALONG WITH SOME -RW/LOW CLDS DUE TO WRAP AROUND FLOW
CONDITIONS FROM LOW MOVING NORTH.
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 121 PM MDT MON SEP 29 2014
MOISTURE AND INSTABILITY WILL BEGIN TO RETURN NORTHWARD TUESDAY
NIGHT AHEAD OF NEXT SYSTEM ORGANIZING IN THE NORTHERN ROCKIES.
SURFACE BASED PARCELS WILL BE CAPPED. ALTHOUGH THERE WILL BE GOOD
MOISTURE ADVECTION FROM NORTH TO SOUTH...LLJ IS ABSENT. THERE ARE
HINTS OF A WEAK DISTURBANCE EJECTING AHEAD OF THE MAIN SYSTEM
AFTER MIDNIGHT IN THE QVECTOR CONVERGENCE FIELDS. HOWEVER...WITH
MODELS DRY HARD TO JUSTIFY MORE THAN SILENT 10 POPS FOR THE
SITUATION ESPECIALLY GIVEN ABSENCE OF LLJ.
BETTER CHANCES OF PRECIPITATION WILL ARRIVE WITH THE MAIN UPPER
TROUGH AXIS WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT.
THE OLD FRONTAL BOUNDARY WILL STILL BE LINGERING ACROSS SOUTHERN
PORTIONS OF THE AREA AS CYCLOGENESIS OCCURS ALONG IT IN EASTERN
COLORADO ASSOCIATED WITH THE NEW SYSTEM. EASTERLY UPSLOPE SURFACE
WINDS WILL BE IN PLACE ACROSS A GOOD PART OF THE FORECAST AREA
NORTH OF THE FRONT RESULTING IN DEEP LAYER SHEAR OF UP TO 50KTS
BY WEDNESDAY AFTERNOON AND MODERATE INSTABILITY OF UP TO 2500
J/KG. SEVERE WEATHER WILL BE POSSIBLE ACROSS THE ENTIRE AREA...IN
ADDITION TO A TORNADO RISK ALONG AND JUST NORTH OF THE SURFACE
BOUNDARY FROM HILL CITY TO RUSSELL SPRINGS WHERE LOW LEVEL SHEAR
WILL BE ENHANCED. THE FRONT WILL BE PUSHED SOUTH AGAIN AFTER 06Z
WITH SEVERE THREAT WANING.
ANY LINGERING SHOWERS/ISOLATED THUNDERSTORMS IN THE EAST THURSDAY
MORNING WILL END AS NORTHWEST FLOW/SUBSIDENCE TAKES OVER BEHIND
THE DEPARTING SYSTEM. NORTHWEST FLOW WILL CONTINUE THROUGH THE
REMAINDER OF THE EXTENDED PERIOD. AT THIS POINT DO NOT SEE ANY
EMBEDDED DISTURBANCES SO AFTER THURSDAY MORNING FORECAST WILL BE
DRY.
TEMPERATURES WILL BE NEAR NORMAL ON WEDNESDAY...THEN BELOW NORMAL
THURSDAY AND FRIDAY...WARMING BACK TO SLIGHTLY ABOVE NORMAL
SATURDAY THROUGH MONDAY AS RIDGE TRIES TO BUILD FROM THE SOUTH AND
WEST.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 530 PM MDT MON SEP 29 2014
VFR CONDITIONS FOR BOTH SITES THRU 02Z-03Z TUESDAY...THEN TRENDING
DOWN TO MVFR AS -TSRA MOVES THRU AREA BRINGING VSBY DOWN TO 4-5SM
AT TIMES THRU 06Z TUESDAY. MAINLY VFR THEREAFTER WITH VCSH/BKN060
TRENDING TO FEW-SCT030-040. SOME FOG FOR BOTH SITES MAY DEVELOP BY
10Z-11Z FOR A FEW HRS WITH SOME 6SM POSSIBLE...AND WILL BE WIND
DEPENDENT. WINDS SSE 15-25KTS WITH GUSTS TO 35 KTS THRU 06Z FOR
KGLD THEN SSW 5-15KTS. KMCK WILL SEE SHIFT TO SW WINDS 5-10KTS BY
11Z TUESDAY
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR KSZ001-
013-027-041.
CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ090>092.
NE...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR NEZ079.
&&
UPDATE...JN
SHORT TERM...JN
LONG TERM...024
AVIATION...JNHazardous weather outlook, Sep 29, 5:17 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 517 PM MDT MON SEP 29 2014 KSZ002>004-014>016-028-029-042-NEZ080-081-302330- RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- 517 PM MDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE ENTIRE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND WEST OF A LINE FROM TRIBUNE TO COLBY TO CULBERTSON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. COZ090>092-KSZ001-013-027-041-NEZ079-302330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- 517 PM MDT MON SEP 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT ...A TORNADO WATCH IS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 900 PM MDT/1000 PM CDT... FOR COUNTIES ALONG THE COLORADO BORDER...SOUTHERLY WINDS WILL REMAIN INTO THE 25 TO 35 MPH RANGE...WITH GUSTS TO NEAR 45 MPH FOR THE EVENING HOURS. THUNDERSTORMS WILL MOVE OVER EASTERN COLORADO...AND THEN ACROSS THE ENTIRE AREA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL... DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ROUGHLY ALONG AND WEST OF A LINE FROM TRIBUNE TO COLBY TO CULBERTSON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED.
In the hours before
Local storm report, Sep 29, 6:37 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
637 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG KIT CARSON 38.76N 102.80W
09/29/2014 CHEYENNE CO LAW ENFORCEMENT
ROOF BLOWN OFF A HOUSE. TIME ESTIMATED BY RADAR.
&&
BRBSpecial weather statement, Sep 29, 7:00 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 700 PM MDT MON SEP 29 2014 COZ090-300130- YUMA COUNTY CO- 700 PM MDT MON SEP 29 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YUMA COUNTY UNTIL 730 PM MDT... AT 700 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF OTIS TO 9 MILES EAST OF COPE...AND MOVING NORTHEAST AT 65 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... YUMA...ECKLEY...CLARKVILLE...ABARR...JOES...HEARTSTRONG AND WAUNETA. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 258 AND 269. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4044 10213 3961 10269 3959 10280 4044 10278 TIME...MOT...LOC 0100Z 203DEG 56KT 4008 10288 3970 10267 HUSTED
Local storm report, Sep 29, 7:09 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
709 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 4 S BURLINGTON 39.25N 102.28W
09/29/2014 M59 MPH KIT CARSON CO ASOS
&&
BRBSpecial weather statement, Sep 29, 7:10 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM MDT MON SEP 29 2014
COZ091-092-KSZ027-041-042-300145-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-WALLACE KS-GREELEY KS-
WICHITA KS-
710 PM MDT MON SEP 29 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE...SOUTHEASTERN
KIT CARSON...GREELEY...WALLACE AND WESTERN WICHITA COUNTIES UNTIL 745
PM MDT/845 PM CDT/...
AT 710 PM MDT /810 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
OF WESKAN TO 8 MILES NORTH OF HARTMAN...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND A BRIEF PERIOD OF MODERATE TO
HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS...TRIBUNE...WESKAN...HORACE...WALLACE AND ARAPAHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3826 10205 3862 10205 3862 10218 3913 10220
3913 10155 3826 10156
TIME...MOT...LOC 0110Z 261DEG 36KT 3907 10213 3825 10218
007Local storm report, Sep 29, 7:11 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST YUMA 40.12N 102.72W
09/29/2014 M76 MPH YUMA CO AWOS
&&
BRBLocal storm report, Sep 29, 7:17 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
717 PM MDT MON SEP 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TSTM WND DMG YUMA 40.12N 102.72W
09/29/2014 YUMA CO EMERGENCY MNGR
FENCE WITH 4X4 POSTS BLOWN DOWN. TREE LIMBS DOWN.
&&
BRBThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 6:05 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson, Yuma | 55 min |
| Sep 29, 6:37 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson, Yuma | 68 min |
| Sep 29, 7:00 PM MDT | Special Weather Statement | GLD | Yuma | 30 min |
| Sep 29, 7:12 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 63 min |
| Sep 29, 8:28 PM MDT | Areal Flood Warning | GLD | Yuma | 18 hr |
| Sep 29, 7:10 PM MDT | Special Weather Statement | GLD | Greeley, Wallace | 35 min |
| Sep 29, 7:29 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 35 min |
| Sep 29, 8:12 PM MDT | Special Weather Statement | GLD | Cheyenne, Rawlins, Thomas | 33 min |
| Sep 29, 9:08 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.